New Jersey, 2011

Ice Storm and Winter Weather in New Jersey, February 1 to 2, 2011

February 1 to 2, 2011 · NWS PHI · 9 events in 9 counties and zones

Freezing rain fell across central and southern New Jersey overnight on February 1st. Ice accretions were one tenth of an inch to one quarter of an inch with the highest accretions in Monmouth County.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Freezing rain fell across central and southern New Jersey overnight on February 1st. Ice accretions were one tenth of an inch to one quarter of an inch with the highest accretions in Monmouth County. The freezing rain started in the evening on February 1st. As warmer air moved in overnight, the freezing rain changed to plain rain around 6 a.m. EST on the morning of the 2nd. Untreated roadways were hazardous. About 36,000 homes and businesses lost power in the state, but most of these outages occurred in west central and northern New Jersey. Amtrak rail service between Philadelphia and New York City was disrupted on the 2nd because of icy conditions. Many schools had delayed openings. All New Jersey Department of Motor Vehicle offices were closed at 1 p.m. EST on the 2nd because of power outages. Some recycling and trash collections were delayed. This latest winter storm further taxed snow removal budgets, snow days on school calendars and exacerbated the shortage of salt. The onshore flow coupled with the higher astronomical tides associated with the new moon caused pockets of minor tidal flooding along the southeast coast of New Jersey during the early morning high tide cycle on the 2nd. The high tide reached 6.00 feet above mean lower low water in Atlantic City (Atlantic County) which is the threshold for minor tidal flooding. The high tide reached 6.73 feet above mean lower low water in Cape May (Cape May County). Minor tidal flooding starts at 6.7 feet above mean lower low water.

The freezing rain was caused by a combination of a low pressure system that was moving east up the Ohio Valley and a high pressure system that cut across southern Canada. The former provided the rain while the latter helped leave enough cold air in place for freezing to occur overnight on the 1st. Enough warm air moved in at the surface close to sunrise on the 2nd to change the freezing rain to rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 1, 8:41 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 1, 8:41 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EST TUE FEB 1 2011

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL WEAKEN EARLY WEDNESDAY WHILE
A NEW STORM CENTER DEVELOPS IN THE WATERS EAST OF NEW JERSEY...THEN
QUICKLY EXITS FOR THE MARITIMES WEDNESDAY EVENING. A HIGH PRESSURE
SYSTEM WILL BUILD INTO OUR AREA TO CLOSE OUT THE WORK WEEK. LOW
PRESSURE WILL DEVELOP OVER THE SOUTHEAST STATES AND PASS EAST OF
THE FORECAST AREA ON SATURDAY. A WEAK HIGH PRESSURE SYSTEM SHOULD
FOLLOW FOR SUNDAY AND MONDAY WITH A COLD FRONT APPROACHING THE
AREA ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
845 PM; LOOKING AT THE 18Z GEFS AND SREF PLUMES...THINK THE GEFS
HAS A BETTER HANDLE ON SFC TEMP PROFILES AT KABE/KPHL AND K12N...AND
SO TOO THE SLEET AND ICE.

ALSO... MAY CUT BACK ON THE SOUTHERN EDGE OF THE FREEZING RAIN ADVY
AT 945PM? THESE ZONES MAY NOT BE UPDATED TIL ~1035PM. WINDS ESE IN
DEL AND DEL BAY AT 8 PM AND THAT MAY BE THE FIRST SIGN OF THE COASTAL
FRONT WHEREBY THE SFC WAVE DEVELOPS AND TRAVELS WED MORNING?

730 PM ZONE UPDATE: CHECKED BOTH THE TOP DOWN WX TOOL AND BOX WX
TOOL WHICH INCLUDES PARTIAL THICKNESSES OFF A 50 50 BLEND OF THE
18Z GFS/NAM. ENDED UP USING THE BOX WX TOOL.

BOTH ARE GOOD TOOLS TO CREATE WX BUT SOMETIMES OFFER TOO MUCH SNOW
OR SLEET. IN ANY CASE... WE CAN SEE A HALF INCH OR SO OF SLEET TONIGHT
IN THE POCONOS AND SUSSEX COUNTY NJ WHICH ROUNDS UP TO AN INCH IN THE
LEGACY ZONES.

WX GRIDS NOW READ HEAVY PCPN IN PARTS OF THE AREA BASED ON HRLY PCPN
RATES.

ALL THOSE PRODUCTS ARE PUBLISHED AS OF 730 PM.

NO CHANGES ATTM TO THE WSW...WILL REFRESH THIS PRODUCT AT 815 AND
10 PM.

SPC IS IN AGREEMENT REGARDING THUNDER AND SVR POTENTIAL WED MORNING
AND WILL ADD THUNDER AND GUSTY WINDS TO DEL AND ADJACENT WATERS AT
930 PM PENDING RECEIPT OF THE 00Z/2 NAM CONFIRMATION OF INDICES
AND SFC WAVE TRACKING FROM ROUGHLY KDOV TO KACY BTWN 12Z-15Z
WEDNESDAY.

THE ICE CRYSTALS OVERHEAD ARE ABOUT TO SEED THE SATURATED SUBFREEZING
LAYER BELOW 12000 FEET AND FREEZING RAIN/SLEET SHOULD BE BREAKING
OUT EVERYWHERE W OF THE NJT BY 9 OR 10 PM. /THERE IS A SMALL WEDGE
OF MOEDLED DRY AIR AROUND 15000 FT THRU ABOUT 03Z.

OF INTEREST: MAX MODELED PRES FALLS E OF THE APPS AT 12Z TUE BY BOTH
12Z GFS/NAM OVER DEL BAY. THAT FLAGS A WIND IN MOST OF NJ STAYING
NE INSTEAD OF TURNING EAST PRIOR TO 12Z...THEREAFTER TURNING LIGHT
NW MIDDAY. EXCEPTION CAPE MAY COUNTY. AT 930 PM MAY ADD THUNDER TO
THE FCST FOR WED MORNING. TT ARE HUGE...WOULD START WITH DEL AND
ADJACENT CW FOR AN EVENT BTWN 12Z-15Z THERE...ISO SVR ANYONE? GFS
ML CAPE ONLY TO 200J E OF DELMARVA AT 18Z BUT ITS WORTH A FURTHER
REVIEW. ALSO... CAN SEE WIND GUSTS 35-40 KTS IN VCNTY CAPE MAY TO
SRN DEL WED EVE?

ADDED DENSE FOG TO PTNS OF S NJ..DEL FOR A FEW HOURS THIS EVENING
IN THE 530 PM UPDATE AND CONT THAT THRU ~10 PM.

USING 18Z GFS 1000MB TEMPS AS A BEST EST OF SFC TEMP AS IT SEEMS
TO BE A GOOD FIT AT 23Z. ALSO... THE GFS 975MB TEMPS KEEP EXTREME
NE NJ AND NE PA SUBFREEZING THRU THE ENTIRE STORM. AS A FWIW...AT
1PM...COULD SEE FWN IN NW NJ SITTING AT 30F WHILE CAPE MAY ARD 50
AND GED BETWEEN 55-60 FOR AN HR OR 2. AM NOT USING THE 18Z NAM
VERBATIM AS IT MIGHT BE A TAD ON THE COLD SIDE.

PNS FOR ICE ACCUMULATIONS FROM THIS POINT FORWARD.

SUGGEST THAT THOSE LIVING ALONG AND NW OF KCDW-KMMU-KSMQ-KDYL-KMQS
BE PREPARED WITH BATTERY POWERED EQUIPMENT FOR POSSIBLE POWER
OUTAGES WED MORNING IF THIS IS AN ALL FREEZING RAIN EVENT THROUGH
9 AM WED.

SEVERAL HOURS OF ALL SLEET WOULD HELP LIMIT DAMAGING GLAZE POTENTIAL
IN NW NJ AND NE PA...WHICH IS POSSIBLE...BUT DIFFICULT TO SEE ANYTHING
MORE THAN AN HOUR OF SLEET OCCURRING KABE SOUTHWARD IN THIS EVENT.
ALL CELL PHONES ETC SHOULD BE FULLY CHARGED. COULD BE SEVERAL HOURS
WITHOUT POWER TOMORROW WHERE EVER GLAZE EXCEEDS 1/2 INCH.

SUBFREEZING SFC AIR IS CIRCLING SOUTHWESTWARD ACROSS THE WATER
SOUTH OF LONG ISLAND AT 21Z. 25-28F NEAR SANDY HOOK NOW.

ICE STORM WARNINGS AND FREEZING RAIN ADVISORIES CONTINUE AS POSTED
AT 3 PM.

BIGGEST IMPACT OF ICE ACCRETION SHOULD BE ~3AM-9AM

WITH THE TRANSITION TIME ALONG THE I95 CORRIDOR OCCURRING DURING
THE MORNING RUSH, WE DID HOLD ON TO THE FREEZING RAIN ABOUT 1 TO 2
HOURS SLOWER THAN MODEL PROJECTION. THIS AREA TOO IS GOING TO COME
CLOSE TO THE ACCUMULATION VALUE OF ADVISORY VS WARNING FOR ICE (A
QUARTER OF AN INCH). CONFIDENCE WAS NOT HIGH ENOUGH TO ISSUE A
WARNING ATTM IN LIGHT OF THE SREF MEAN FREEZING RAIN AMT TRENDING
TOWARD LESS ICE.

GREATER CONFIDENCE OF ICE NOT BEING AN ISSUE ACROSS DELMARVA AND
SERN NJ AND WE WILL HAVE AN EARLIER ENDING TIME OF THE ADVISORY
THERE.

NOW FOR THE ICE WARNING AREA. THERE ARE STILL SOME MODEL CHANCES OF
SLEET AND POSSIBLY EVEN SOME SNOW AS PRECIPITATION INTENSITY
INCREASES OVERNIGHT FAR NORTH. THIS WOULD BE A WELCOME SIGHT AS
THIS WOULD CUT DOWN ON ICE ACCUMULATIONS. THE CHANCES OF THIS
OCCURRING OUTSIDE OF SUSSEX COUNTY NEW JERSEY AND THE POCONOS GETS
LESS AND THE HIGHEST IMPACT ICE ZONE MAY BE JUST SOUTH OF THIS
REGION. MODEL QPF SUGGESTS UP TO ONE INCH OF ICE COULD ACCUMULATE,
BUT ICE ACCUMULATION IS NOT ONE FOR ONE. SOME OF IT DEPENDS ON
INTENSITY, THE HEAVIER, THE LESS TIME IT HAS TO ACCUMULATE BEFORE
FALLING. TEMPERATURES CLOSE TO FREEZING ARE NOT AS EFFICIENT FOR
ICE ACCRETION. PLUS ONCE THE SUN RISES INDIRECT INSOLATION WILL
TAKE ITS TOLL. TU ABW FOR LWX WITH HELP WITH THIS. NEVERTHELESS
THE CENTER OF THE BELL SHAPED CURVE FOR ICE WILL BE AROUND HALF AN
INCH WITH THE PROBABILITY OF THREE-QUARTERS OF AN INCH OCCURRING
IF NOT MUCH SLEET FALLS. GETTING TO THE PHL NORTHWESTERN SUBURBS
AND CENTRAL NJ, THE TRANSITION TO RAIN ON WEDNESDAY MORNING AND
HIGHER SFC TEMPS SHOULD CUT DOWN ON ICE ACCUMULATIONS SOMEWHAT.
WITH THESE AMOUNTS, POWER OUTAGES COULD EASILY OCCUR IN THE
WARNING AREA.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
IT IS DOUBTFUL THAT THE FAR NORTHERN PART OF OUR CWA WILL GET ABOVE
FREEZING ON WEDNESDAY DAY. PLACES FARTHER TO THE SOUTH SHOULD AND
THIS WILL HELP WITH MELTING BEFORE THE NEXT COMPLICATION COMES
ALONG, THE WIND.

AS THE LOW INTENSIFIES, WINDS SHOULD INCREASE ON WEDNESDAY AFTERNOON
AND EVENING. RIGHT NOW THE FORECAST SOUNDING DOES NOT BECOME
ADIABATIC AND MODEL WIND GUST FORECASTS ARE RATHER SUBDUED. THIS
WILL CONTINUE TO BE EVALUATED. REGARDLESS ANY INCREASE IN THE WIND
IS GOING TO EXACERBATE RESTORATION EFFORTS. IN ADDITION
TEMPERATURES WILL FALL BELOW FREEZING ON WEDNESDAY NIGHT, SO ANY
STANDING OR RUNNING UNTREATED WATER WILL FREEZE.

BECAUSE OF THE SHORT TERM IMPACTS, WE PRETTY MUCH WENT WITH A MODEL
BLEND FOR THURSDAY INTO FRIDAY WHICH LOOKS LIKE A QUIET PERIOD
BEFORE THE WEEKEND LOW ARRIVES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
OUR ACTIVE WEATHER PATTERN LOOKS TO CONTINUE INTO THE SECOND WEEK OF
FEBRUARY...AS ENERGY CONTINUES TO BE EJECTED FROM THE SOUTHWESTERN
STATES IN A FAST FLOW ALOFT. THE GFS HAS ABOUT THE SAME TIMING AS
THE ECMWF FOR THE INITIAL LONG TERM WEATHER-MAKER FRIDAY NIGHT INTO
SATURDAY...BUT THEN IS OVERALL FASTER WITH ANOTHER SIGNIFICANT UPPER
TROUGH EARLY NEXT WEEK DESPITE MORE IN THE WAY OF SURFACE AGREEMENT.

FOR THE FIRST STORM...ANOTHER COASTAL LOW CONTINUES TO BE PAINTED
VERY SIMILARLY BY BOTH THE 12Z GFS AND THE ECMWF FOR FRIDAY NIGHT
INTO SATURDAY. WITH A CLOSER APPROACH OF THE LOW...MIXED
PRECIPITATION SOUTH TRANSITIONING TO RAIN...SNOW MIXING WITH RAIN OR
FREEZING RAIN CENTRAL...AND MOSTLY SNOW NORTH APPEAR REASONABLE FOR
NOW. THE TIMING IS A BIT FASTER THAN THE MODEL SOLUTIONS OF
MONDAY...SO A MORE AGGRESSIVE START AND AN EARLIER END WAS USED.

THEN...QUIET WEATHER IS FORECAST TO RETURN BY OR DURING SATURDAY
NIGHT...WITH FAIR WEATHER SUNDAY INTO MONDAY. HOWEVER...THE NEXT LOW
APPROACHING FROM THE WEST LOOKS LIKE IT WILL AFFECT OUR AREA MONDAY
NIGHT INTO TUESDAY.

CONFIDENCE IS AT LEAST MODERATE...CONSIDERING THE LONG TIME
HORIZON...IN MODEL TIMING AND POSITIONING OF SURFACE AND UPPER
FEATURES FOR THE LONG TERM FORECAST.

HPC TEMPERATURES WERE BLENDED A BIT WITH MOS OUTPUT FOR HIGHS AND
LOWS.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

IFR CEILINGS AND MARGINAL VFR TO IFR VISIBILITIES PREDOMINATE
ACROSS OUR TAFS SITES THIS EVENING. WINDS ARE GENERALLY FROM THE
NORTHEAST AT 10 KNOTS OR LESS. PRECIPITATION HAS MOSTLY WANED THIS
EVENING...BUT THE NEXT BATCH OF PRECIPITATION WILL ARRIVE LATE
THIS EVENING AND CONTINUE WEDNESDAY MORNING. IT WILL BEGIN AS
FREEZING RAIN IN MOST AREAS AND PERSIST THE LONGEST NORTH AND
WEST. AT KPHL AND NEARBY TAF SITES THE FREEZING RAIN SHOULD
IMPROVE TO RAIN AS SLIGHTLY WARMER AIR WORKS IN TOWARD MORNING.
ONLY RAIN IS EXPECTED AT KACY. CEILINGS AND VISIBILITIES WILL
REMAIN IFR THROUGH THE DURATION OF THE EVENT...AND IMPROVE
WEDNESDAY AFTERNOON AS THE MOISTURE MOVES AWAY AND AS WINDS
SWITCH AROUND TO WEST.

OUTLOOK...
CONDITIONS WILL BE VFR WEDNESDAY NIGHT AND AS HIGH PRESSURE BUILDS
THURSDAY THROUGH FRIDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING
MORE PRECIPITATION ALONG WITH REDUCED CEILINGS AND VISIBILITIES
FRIDAY NIGHT AND SATURDAY.

&&

.MARINE...
WINDS SWITCHED AROUND TO NRLY FOR AWHILE EARLIER TODAY AS THE
WEAK LOW OFF THE COAST MOVED BY. WINDS ARE FORECAST TO SWITCH
BACK TO A NORTHEAST OR EAST DIRECTION TONIGHT AS THE LOW
APPROACHES FROM THE WEST. SEAS HAVE ALREADY RESPONDED IN THE
NORTHEAST FLOW...AND A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR
THE OCEAN WATERS. WIND SPEEDS WILL STEADILY INCREASE TONIGHT AND
CONTINUE TO VEER TO SOUTH BY WEDNESDAY MORNING...AND THEN TO
WESTERLY BY WEDNESDAY EVENING. WIND SPEEDS WILL INCREASE TO SMALL
CRAFT ADVISORY CRITERIA LATE TONIGHT IN THE OCEAN AND AROUND
MORNING ON DELAWARE BAY...SO THE ADVISORY FOR THE BAY WAS STARTED
AT 11Z. THE ENDING TIME WAS EXTENDED OUT THROUGH WEDNESDAY NIGHT
FOR NOW...ALTHOUGH THE NEXT SHIFT MAY INDEED NEED TO EXTEND IT
THROUGH THURSDAY AS THE DEEP LOW WILL LEAVE A DECENT GRADIENT OVER
THE WATERS THROUGH THAT PERIOD. A FEW GALE GUSTS MAY OCCUR LATER
WEDNESDAY... BUT IN COORDINATION WITH SURROUNDING OFFICES...NO
GALE WARNING WILL BE ISSUED AT THIS TIME. THERE IS A BETTER CHANCE
FOR GALES WEDNESDAY NIGHT ONCE THE COLDER AIR RETURNS...AND THIS
WILL BE RE-VISITED LATER.

&&

.TIDES/COASTAL FLOODING...
THE THREAT FOR ANY TIDAL FLOODING IS NOT ANY HIGHER NOW THAN IT WAS
EARLIER TODAY. IF ANY DOES OCCUR WEDNESDAY MORNING...IT WILL BE
SPOTTY AND MINOR. THE CURRENT CFW STATEMENT ALREADY OUT WILL BE
UPDATED AND RE-ISSUED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...ICE STORM WARNING UNTIL 6 PM EST WEDNESDAY FOR PAZ054-055-061-
     062.
     ICE STORM WARNING UNTIL 4 PM EST WEDNESDAY FOR PAZ060-067>069.
     FREEZING RAIN ADVISORY UNTIL 8 AM EST WEDNESDAY FOR PAZ070-071.
NJ...ICE STORM WARNING UNTIL 6 PM EST WEDNESDAY FOR NJZ001-007-008.
     ICE STORM WARNING UNTIL 4 PM EST WEDNESDAY FOR NJZ009-010-012-
     015.
     FREEZING RAIN ADVISORY UNTIL 6 AM EST WEDNESDAY FOR NJZ020>022-
     027.
     FREEZING RAIN ADVISORY UNTIL 8 AM EST WEDNESDAY FOR NJZ013-014-
     016>019.
DE...FREEZING RAIN ADVISORY UNTIL 6 AM EST WEDNESDAY FOR DEZ002.
     FREEZING RAIN ADVISORY UNTIL 8 AM EST WEDNESDAY FOR DEZ001.
MD...FREEZING RAIN ADVISORY UNTIL 6 AM EST WEDNESDAY FOR MDZ015-019-
     020.
     FREEZING RAIN ADVISORY UNTIL 8 AM EST WEDNESDAY FOR MDZ008-012.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY
     FOR ANZ430-431.

&&

SYNOPSIS...DRAG/GIGI
NEAR TERM...DRAG/GIGI 840P
SHORT TERM...GIGI
LONG TERM...
AVIATION...O'HARA
MARINE...O'HARA
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 1, 7:52 PM EST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
752 PM EST TUE FEB 1 2011

NJZ001-007-008-PAZ054-055-061-062-030100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
752 PM EST TUE FEB 1 2011

...ICE STORM WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.

THE NEXT CHANCE FOR SNOW AND ICE IS FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ009-010-012-015-PAZ060-067>069-030100-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-CHESTER-MONTGOMERY-BUCKS-
752 PM EST TUE FEB 1 2011

...ICE STORM WARNING IN EFFECT UNTIL 4 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.

THE NEXT CHANCE FOR SNOW AND ICE IS FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-012-NJZ013-016>019-PAZ070-071-030100-
NEW CASTLE-CECIL-KENT MD-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
752 PM EST TUE FEB 1 2011

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

THE NEXT CHANCE FOR SNOW AND ICE IS FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ023-030100-
CAPE MAY-
752 PM EST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE NEXT CHANCE FOR MIXED WINTER PRECIPITATION IS FRIDAY NIGHT
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-MDZ015-019-020-NJZ020>022-027-030100-
KENT-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-
SOUTHEASTERN BURLINGTON-
752 PM EST TUE FEB 1 2011

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE NEXT CHANCE FOR MIXED WINTER PRECIPITATION IS FRIDAY NIGHT
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-004-NJZ024>026-030100-
INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
752 PM EST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A THREAT OF MINOR TIDAL FLOODING AROUND THE TIME OF HIGH
TIDE WEDNESDAY MORNING. THE NEXT CHANCE FOR MIXED WINTER
PRECIPITATION IS FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-030100-
EASTERN MONMOUTH-
752 PM EST TUE FEB 1 2011

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

THERE IS A THREAT OF MINOR TIDAL FLOODING AROUND THE TIME OF HIGH
TIDE WEDNESDAY MORNING. THE NEXT CHANCE FOR MIXED WINTER
PRECIPITATION
IS FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-030100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
752 PM EST TUE FEB 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-030100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
752 PM EST TUE FEB 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather, 1 ice storm. Local standard time, as filed.

Winter Weather, Camden

When
February 1, 10:00 PM EST to February 2, 6:00 AM EST
Where
Camden forecast zone
Reported by
Trained Spotter
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Winter Weather, Gloucester

When
February 1, 10:00 PM EST to February 2, 6:00 AM EST
Where
Gloucester forecast zone
Reported by
Trained Spotter
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Winter Weather, Northwestern Burlington

When
February 1, 10:00 PM EST to February 2, 6:00 AM EST
Where
Northwestern Burlington forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Winter Weather, Salem

When
February 1, 10:00 PM EST to February 2, 5:00 AM EST
Where
Salem forecast zone
Reported by
Trained Spotter
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Winter Weather, Cumberland

When
February 1, 10:00 PM EST to February 2, 3:00 AM EST
Where
Cumberland forecast zone
Reported by
Trained Spotter
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Winter Weather, Western Atlantic

When
February 1, 10:00 PM EST to February 2, 2:00 AM EST
Where
Western Atlantic forecast zone
Reported by
Trained Spotter
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Winter Weather, Southeastern Burlington

When
February 1, 10:00 PM EST to February 2, 3:00 AM EST
Where
Southeastern Burlington forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Winter Weather, Western Ocean

When
February 1, 10:00 PM EST to February 2, 4:00 AM EST
Where
Western Ocean forecast zone
Reported by
Trained Spotter
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Ice Storm, Western Monmouth

When
February 1, 10:00 PM EST to February 2, 6:00 AM EST
Where
Western Monmouth forecast zone
Reported by
Trained Spotter
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281993, 281994, 281995, 281997, 281998, 281999, 282000, 282001, 282002.